MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PELVIC ARM 225MM; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PELVIC ARM 225MM; FORCEPS
Model Number 398.753
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, before a procedure, a part from the collinear set was broken.This was discovered pre-operatively.There was no patient involvement.This report is for a pelvic arm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 398.753, lot: 11-2340, manufacturing site: selzach, supplier: leitner ag, release to warehouse date: april 11, 2012.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual inspection: the complaint device pelvic arm was returned to customer quality (cq), west chester for investigation.The lock assembly had broken and was received detached from the housing and the buckle.There were no other issues on the pelvic arm that could have contributed to the complaint condition.The overall complaint condition could be confirmed.Document/specification review: according to the date of manufacture, the current and manufacturing drawings of the part were reviewed: pelvic arm, current and manufactured revisions.Swinglock, current and manufactured revisions.Shaft, current and manufactured revisions.Dimensional inspection: as per swinglock, (manufactured revision) and shaft, (manufactured revision).Specified dimension.Shaft pin diameter.Swinglock shaft thickness.Measured dimensions: shaft pin diameter: confirming.Swinglock shaft thickness: confirming.Measurement device used: caliper.Complaint confirmed: yes, the overall complaint condition of broken can be confirmed.Investigation conclusion: the pelvic arm was found broken near locking mechanism during investigation.The device had been in use since 2012 and this may have contributed to the failure of the device, but a definitive assignable root cause could not be determined.There was no indication that a design or manufacturing issue contributed to the complaint and no design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PELVIC ARM 225MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12283085
Report Number2939274-2021-04512
Device Sequence Number19532015
Product Code HTD
UDI-Device Identifier10886982201577
UDI-Public(01)10886982201577
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.753
Device Catalogue Number398.753
Device Lot Number11-2340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1